MAUDE Adverse Event Report: ZIMMER GMBH NCB®, CORTICAL SCREW, 5.0 MM, 38 MM; IMPLANT, TRAUMA

ZIMMER GMBH NCB®, CORTICAL SCREW, 5.0 MM, 38 MM; IMPLANT, TRAUMA
Model Number N/A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D4.Product id was provided for two screws however, it is unknown which of the two screws was dislodged.Therefore, the dislodged screw could be any of the following: 0202150038 ¿ ncb cortical screw ¿ 3109018.Udi: (b)(4).Manufacturing date: may 03, 2022.Expiration date: may 03, 2027.0202150038 ¿ ncb cortical screw ¿ 3105058 (2).Udi: (b)(4).Manufacturing date: apr 10, 2022.Expiration date: apr 10, 2027.D10.Ncbâ®, periprosthetic femur plate, distal, right, 12 holes, 278 mm item# 0202264012 lot# 3108787.Ncbâ®, cortical screw, 5.0 mm, 38 mm item# 0202150038, lot# 3105058, qty: 2.G2.Report source: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that operation was performed with ncb pp plate system.The patient underwent a revision surgery approximately 21 months post implantation due to one of the screws placed in the metaphyseal region being dislodged from the bone due to a pseudoarthrosis.Diligence is completed and no further information on the reported event has been provided.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned; therefore, no dimensional analysis can be performed.Some pictures were provided.The head of the screws shows signs of wear and possible deformation.However, due to lack of product it is not possible to determine the extent to which the combined wear on the screw head and screw hole contributed to the dissociation situation that ultimately led to the revision surgery.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories found no additional related complaints for these items and the reported part and lot combinations.The imaging of the right femur shows lateral plate and screw fixation involving the mid and distal diaphysis, extending into the lateral femoral condyle.There is an oblique fracture in the distal diaphysis with possible loosening of the fifth and sixth distal screws, dislodgment of the second screw, and partial withdrawal of the first screw.The overall fit and alignment are appropriate in the second image, but the first image indicates loosening of the hardware.Signs of issues include the dislodged second screw, potential loosening of the fifth and sixth screws, and partial withdrawal of the first screw.The bone shows partial healing of the oblique fracture, with a loosened fracture line still visible distally and medially.No other anatomical factors are evident that would contribute to the need for revision.Based on the available information, the reported event can be confirmed.However, a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NCB®, CORTICAL SCREW, 5.0 MM, 38 MM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20174140
Report Number0009613350-2024-00441
Device Sequence Number8032511
Product Code HRS
UDI-Device Identifier00889024291010
UDI-Public(01)00889024291010(17)270503(10)3109018
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0202150038
Device Lot Number3109018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown